Alert archive / New York / Wind Advisories in 2006

Wind Advisory 16, NWS New York, NY

November 16, 20069 counties in New York; Hudson County, Passaic County, New Jersey; 4 counties in Connecticut

NWS New York, NY issued this wind advisory at Nov 16, 2006, 6:16 PM EST for 9 counties in New York; Hudson County, Passaic County, New Jersey; 4 counties in Connecticut. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2006, 6:16 PM EST (23:16 UTC)
Expired
Nov 17, 2006, 3:45 AM EST
In force
9 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2006-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2006-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KOKX 162316
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
616 PM EST THU NOV 16 2006

...A WIND ADVISORY IS IN EFFECT THIS EVENING...

.A STRONG LOW PRESSURE SYSTEM OVER LAKE ERIE WILL SLOWLY LIFT
NORTH THIS EVENING...AS ITS COLD FRONT MOVES EAST ACROSS THE AREA
THROUGH AROUND MIDNIGHT. A TIGHT PRESSURE GRADIENT AHEAD OF THE
FRONT WILL PRODUCE STRONG AND POTENTIALLY DAMAGING WINDS.

NJZ002>006-011-NYZ067>076-170600-
/O.NEW.KOKX.WI.Y.0016.061116T2316Z-061117T0600Z/
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-QUEENS-
616 PM EST THU NOV 16 2006

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST FRIDAY. 

STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS OF UP TO 50 MPH
ARE EXPECTED AHEAD AND ALONG OF AN APPROACHING COLD FRONT THIS
EVENING. THE COMBINATION OF SATURATED GROUNDS FROM HEAVY RAINS AHEAD
OF THE FRONT AND THE STRONG WINDS WILL BRING DOWN TREES AND COULD
CAUSE SOME SCATTERED POWER OUTAGES. WINDS WILL WEAKEN AFTER
MIDNIGHT BEHIND THE FRONTAL PASSAGE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS71 KOKX 170057
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
757 PM EST THU NOV 16 2006

...A WIND ADVISORY IS IN EFFECT THIS EVENING INTO TONIGHT...

.A STRONG LOW PRESSURE SYSTEM OVER LAKE ONTARIO WILL SLOWLY LIFT
NORTH TONIGHT...AS ITS COLD FRONT MOVES EAST ACROSS THE AREA. A
TIGHT PRESSURE GRADIENT AHEAD OF THE FRONT WILL PRODUCE STRONG AND
POTENTIALLY DAMAGING WINDS.

CTZ005>012-NYZ077>081-170900-
/O.EXB.KOKX.WI.Y.0016.000000T0000Z-061117T1100Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
757 PM EST THU NOV 16 2006

...WIND ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY. 

STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS OF UP TO 50 MPH
ARE EXPECTED AHEAD AND ALONG OF AN APPROACHING COLD FRONT THIS
EVENING THROUGH LATE TONIGHT. THE COMBINATION OF SATURATED GROUNDS
FROM HEAVY RAINS AHEAD OF THE FRONT AND THE STRONG WINDS WILL
BRING DOWN TREES AND COULD CAUSE SOME SCATTERED POWER OUTAGES.
WINDS WILL WEAKEN LATE TONIGHT BEHIND THE COLD FRONTAL PASSAGE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NJZ002>006-011-NYZ067>076-170600-
/O.CON.KOKX.WI.Y.0016.000000T0000Z-061117T0600Z/
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-QUEENS-
757 PM EST THU NOV 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY. 

STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS OF UP TO 50 MPH
WILL CONTINUE AHEAD AND ALONG OF AN APPROACHING COLD FRONT THROUGH
AROUND MIDNIGHT. THE COMBINATION OF SATURATED GROUNDS FROM HEAVY RAINS
AHEAD OF THE FRONT AND THE STRONG WINDS WILL BRING DOWN TREES AND
COULD CAUSE SOME SCATTERED POWER OUTAGES. WINDS WILL WEAKEN AFTER
MIDNIGHT BEHIND THE COLD FRONTAL PASSAGE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS71 KOKX 170510
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
1210 AM EST FRI NOV 17 2006

...A WIND ADVISORY IS IN EFFECT THIS EVENING INTO TONIGHT...

.A STRONG LOW PRESSURE SYSTEM...NORTH OF LAKE ONTARIO...WILL
SLOWLY LIFT NORTH TONIGHT...AS ITS COLD FRONT MOVES EAST ACROSS
THE AREA. A TIGHT PRESSURE GRADIENT AHEAD OF THE FRONT WILL
PRODUCE STRONG AND POTENTIALLY DAMAGING WINDS.

NJZ002>006-011-NYZ067>076-170615-
/O.CAN.KOKX.WI.Y.0016.000000T0000Z-061117T0600Z/
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-QUEENS-
1210 AM EST FRI NOV 17 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND
ADVISORY. 

THE AXIS OF STRONGEST WINDS HAS MOVED EAST OF THE REGION...SO THE
WIND ADVISORY HAS BEEN CANCELLED. SOUTHERLY WINDS OF 10 TO 20 MPH
WITH GUSTS UP TO 30 MPH ARE STILL EXPECTED THROUGH AROUND 2 AM.

$$

CTZ005>012-NYZ077>081-171100-
/O.CON.KOKX.WI.Y.0016.000000T0000Z-061117T1100Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1210 AM EST FRI NOV 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING. 

STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS OF UP TO 50 MPH
WILL CONTINUE AHEAD OF AN APPROACHING COLD FRONT THROUGH LATE
TONIGHT. THE COMBINATION OF SATURATED GROUNDS FROM HEAVY RAINS
AHEAD OF THE FRONT AND THE STRONG WINDS WILL BRING DOWN TREES AND
COULD CAUSE SOME SCATTERED POWER OUTAGES. WINDS WILL WEAKEN LATE
TONIGHT BEHIND THE COLD FRONTAL PASSAGE.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS71 KOKX 170845
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
345 AM EST FRI NOV 17 2006

CTZ005>012-NYZ077>081-170945-
/O.CAN.KOKX.WI.Y.0016.000000T0000Z-061117T1100Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
345 AM EST FRI NOV 17 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND
ADVISORY. SOUTHERLY WINDS MAY STILL GUST UP TO 40 MPH LATE TONIGHT
OVER SOUTHEAST CONNECTICUT AND FAR EASTERN LONG ISLAND...BUT SHOULD
DECREASE THEREAFTER AS A COLD FRONT APPROACHES AND THEN MOVES THROUGH
BY MORNING.

$$

GOODMAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Nov 16, 4:38 PM EST, 1 hour 38 minutes earlier.

Area forecast discussion, Nov 16, 4:38 PM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO W/A/A
NATIONAL WEATHER SERVICE UPTON NY
438 PM EST THU NOV 16 2006

...HEAVY RAIN...THUNDERSTORMS AND WIND TO IMPACT THE AREA TONIGHT...

.NEAR TERM (THROUGH TONIGHT)...RADARS ACROSS THE EASTERN STATES SHOW
IMPRESSIVE LINE OF CONVECTION EXTENDING ALL THE WAY FROM LAKE
ONTARIO ACROSS EASTERN PA AND CHESAPEAKE BAY ALL THE WAY DOWN TO THE
NORTH CAROLINA COAST...PROMPTING ISSUANCE OF SEVERE TSTM WARNINGS
AND FLASH FLOOD WARNINGS FROM CENTRAL PA DOWN INTO THE WASHINGTON DC
AREA. THIS LINE WILL ROTATE UP INTO THE AREA TONIGHT BUT HAS NOT
MADE MUCH EASTWARD PROGRESS AS OF YET...SO WE SHOULD ONLY SEE SOME
LIGHT SHOWERS FROM NYC WEST FOR THE NEXT COUPLE OF HOURS...THEN
HEAVY SHOWERS AND TSTMS ARRIVING FROM NYC WEST BETWEEN 23Z-00Z.
JUDGING FROM OBS OVER SOUTHERN NJ ATTM AND STRONG WIND FIELDS
ALOFT...WE COULD SEE SOME SUSTAINED S-SE WINDS 20-30 MPH WITH GUSTS
40-45 MPH (JUST SHY OF WIND ADVISORY CRITERIA) EVEN BEFORE THE
HEAVIER PRECIP ARRIVES. LOW LEVEL JET AHEAD OF APPROACHING COLD
FRONT CRANKS UP TO 55-65 KT THIS EVENING AS BAND OF HEAVIER
CONVECTION APPROACHES...WITH STRONG DYNAMIC FORCING VIA THE LLJ AND
THE RIGHT ENTRANCE REGION OF A STRONG/DIFLUENT UPPER JET OVERCOMING
MEAGER INSTABILITY TO SPARK PERHAPS A FEW TSTMS. SPC HAS PLACED THE
CWA FROM NYC WEST INTO A SLIGHT RISK FOR SEVERE TSTMS FOR THIS
EVENING...WITH THE MAIN CONCERN BEING DAMAGING WINDS IN ANY BOWING
SEGMENTS ALONG THE CONVECTIVE LINE. MAY ALSO HAVE TO BE CONCERNED
ABOUT AN ISOLATED TORNADO GIVEN FORECAST 0-1 KM SHEAR OF 25 KT.

STRONG CONVERGENCE ALONG THE FRONT AND ON THE NOSE OF THE STRONG
LLJ...TRANSPORTING DEEP MOISTURE WITH H8 DEWPOINTS TO +12C...PWAT TO
1.5 INCHES AND K INDEX WELL INTO THE 30S...WILL SUPPORT HEAVY RAIN
THROUGHOUT THE CWA TONIGHT ESPECIALLY ACROSS WESTERN AND CENTRAL
CT/LI... WITH RAINFALL RATES OF UP TO 2 INCHES/HOUR POSSIBLE IN THE
HEAVIEST CELLS. THEREFORE THE FLASH FLOOD WATCH FOR THE ENTIRE CWA
REMAINS IN EFFECT. HEAVY RAIN MAY NOT MAKE IT INTO EASTERN CT/LONG
ISLAND UNTIL NEAR OR AFTER MIDNIGHT.

COLD FRONT CLEARS NYC AROUND 06Z-07Z TONIGHT...AND ERN LI/SE CT BY
12Z-13Z...WITH PRECIP QUICKLY ENDING BEHIND IT. LEANED TOWARD SLOWER
NAM ESPECIALLY WITH PRECIP ALREADY SLOW TO ENTER THE CWA...AND WOULD
NOT BE SURPRISED IF LATER SHIFTS SLOWED THINGS DOWN FOR LATE TONIGHT
INTO FRI MORNING.
&&

.SHORT TERM (FRIDAY THROUGH SUNDAY)...DRY SLOT WILL KEEP MOST OF THE
AREA PRECIP-FREE FOR THE MAJORITY OF FRI. STRONG COLD ADVECTION
BEHIND THE FRONT AND CYCLONIC FLOW WILL RESULT IN BREEZY CONDITIONS
WITH PARTLY CLOUDY SKIES. TEMPERATURES WILL BE SOMEWHAT COOLER FRI
WITH HIGHS MOSTLY AROUND 60.

COLD ADVECTION CONTINUES FRI NIGHT AND SAT WITH DRY WEATHER
EXPECTED. OVERNIGHT LOWS WILL DROP TO NEAR NORMAL FRI NIGHT...WITH
LOWER 40S IN NYC AND MID TO UPPER 30S ELSEWHERE...BUT HIGHS WILL
ONLY MAKE IT TO 50-55 ON SAT AND AROUND 50 ON SUN. AREAS NORTH AND
WEST OF NYC MAY SEE SOME SPRINKLES OR FLURRIES SUN MORNING AS A
STRONG MID LEVEL SHORTWAVE PIVOTS AROUND THE BASE OF THE LONG WAVE
TROUGH THAT BECOMES ESTABLISHED INVOF THE GREAT LAKES.
&&

.LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)...GENERALLY FOLLOWED 06Z
GFS...WHICH IS WELL SUPPORTED BY A BLEND OF THE 0Z ECWMF AND 0Z NCEP
ENSEMBLE MEAN...AND THE 12Z GFS...FOR THE LONG TERM PERIOD.

HIGH PRESSURE RIDGES IN FROM THE SOUTHWEST SUNDAY NIGHT THROUGH
TUESDAY NIGHT KEEPING THINGS DRY FOR THE MOST PART. THE ONLY
POTENTIAL FLY IN THE OINTMENT IS A POTENTIAL COASTAL LOW...WHICH
CURRENTLY WARRANTS SLIGHT CHANCE POPS ACROSS THE SE 1/2 MONDAY
THROUGH TUESDAY. THE OPERATIONAL GFS AND CANADIAN ARE CLOSEST TO THE
AREA...BUT THE 12Z AND 0Z GFS ENSEMBLE MEAN/UKMET/ECMWF ARE FATHER
OUT TO SEA...SO THERE IS QUITE A BIT OF UNCERTAINTY WHETHER ANY OF
THE CWA WILL EVEN BE IMPACTED BY THE SYSTEM. A DRY COLD FRONT PASSES
THROUGH WEDNESDAY...FOLLOWED BY HIGH PRESSURE BUILDING DOWN FROM
CANADA FOR THANKSGIVING. CURRENTLY IT LOOKS LIKE THANKSGIVING SHOULD
BE DRY...BUT THE GFS ENSEMBLE MEAN SUGGESTS THAT QUITE A BIT OF
ENERGY WILL REMAIN OFF THE SOUTHEAST ATLANTIC COAST NEXT WEEK...AND
THAT A SURFACE LOW WILL DEVELOP THERE BY MID WEEK. THE QUESTION IS
WHERE DOES IT GO...GENERALLY 2 CAMPS FOR NOW...ONE IS HARMLESSLY OUT
TO SEE...THE OTHER IS WEST-NORTHWEST TOWARDS THE GEORGIA/CAROLINA
COAST...AS IT APPEARS THE HIGH BUILDING IN WILL BE TOO STRONG TO
ALLOW FOR IT TO MAKE MUCH NORTHWARD PROGRESS. HOWEVER...GIVEN THE
UNCERTAINTY IN THIS TIME FRAME...IT BEARS WATCHING. IN GENERAL
TEMPERATURES IN THE EXTENDED WILL BE NEAR OR SLIGHTLY ABOVE NORMAL.
&&

.AVIATION...LOW LEVEL WIND SHEAR IS ALREADY PRESENT AT ALL TAF SITES
EXCEPT KGON...WHERE MARINE LAYER IS FINALLY BEGINNING TO MIX OUT.
HAVE 15-20KT OF WIND AT THE SURFACE WITH 40KT OF WIND AT 1000 FT.
EXPECT LOW LEVEL WIND SHEAR TO INCREASE THIS EVENING AND OVERNIGHT
WITH 55-60KT SOUTHERLY LOW LEVEL JET AT 1500 FEET FLOWING OVER
15-25KT SOUTHERLY FLOW AT THE SURFACE. THREAT OF LOW LEVEL WIND
SHEAR SHOULD COME TO AN END WITH PASSAGE OF THE COLD FRONT...BETWEEN
10-13Z FROM WEST TO EAST.

NEXT ISSUE IS THE POTENTIAL FOR THUNDER...CURRENTLY LIGHTNING
STRIKES HAVE MADE IT AS FAR NORTH AS READING PA. RUC/NAM/GFS SHOW A
CORRIDOR OF INSTABILITY ALONG AND WEST OF THE HUDSON RIVER VALLEY
FROM AROUND 22-04Z. IF LIGHTNING EXPANDS NORTHWARD TO CONVECTION IN
CENTRAL PA...WILL AMEND TAFS ALONG AND WEST OF THE HUDSON RIVER
VALLEY TO INCLUDE A TEMPO GROUP FOR CB/S...LIKELY FROM 0-3Z (1ST
CUT).

THE COMBINATION OF LOW LEVEL WIND SHEAR AND POTENTIAL CONVECTION
WILL CREATE QUITE A BIT OF TURBULENCE ACROSS THE TRI-STATE AS WELL.

PRECIPITATION (AND ASSOCIATED LOW CEILINGS/VISIBILITIES) SHOULD
BEGIN ACROSS WESTERN AREAS 20-23Z AND EASTERN AREAS
23-02Z...INITIALLY STARTING OFF AS MVFR...BUT GOING OVER TO IFR
WITHIN 2-3 HOURS. SOME AREAS OF LIFR CANNOT BE RULED OUT IN STRONGER
EMBEDDED STORMS. MODERATE TO HEAVY RAINFALL SHOULD CONTINUE THROUGH
AROUND 9Z WEST AND AROUND 12Z EAST...WITH PRECIPITATION TAPERING OF
1-2 HOURS AFTER MODERATE PRECIPITATION ENDS...ALONG WITH CEILINGS
LIFTING TO VFR AROUND THE SAME TIME. EXPECT VFR CONDITIONS WITH
WINDS BECOMING SW AT 10KT OR LESS FOR THE REMAINDER OF THE DAY ON
FRIDAY.
&&

.MARINE...AS OF 19Z...KOKX WSR-88D VWP INDICATES 40 KT AT 1 KFT AND
ONLY 60 PERCENT OF THIS IS MIXING DOWN OVER THE WATERS. A 60-70 KT
LLJ JUST OFF THE DECK OVER THE DELMARVA PENINSULA WILL MOVE IN A
NORTHEAST DIRECTION THIS EVENING OVER THE WATERS...AND WILL ISSUE
GALE WARNING FOR ALL WATERS AS IT APPEARS THERE WILL BE SEVERAL
HOURS OF GALE FORCE GUSTS WITH THE HEAVY RAIN THIS EVE AND
OVERNIGHT. STRONG WINDS WILL SLIDE EAST OF THE AREA FRI MORNING BUT
WINDS WILL STILL GUST TO SCA LEVELS UNTIL EARLY AFTERNOON. SEAS WILL
TAKE A WHILE TO SUBSIDE ON THE OCEAN...SO SCA HERE EXTENDS THROUGH
SAT EVENING.

HIGH PRESSURE WILL BUILD IN FROM THE WEST FRIDAY THROUGH MONDAY...
AND DRY WEATHER WILL PREVAIL. ONCE SEAS SUBSIDE ON THE OCEAN
SATURDAY...SEAS WILL REMAIN BELOW SMALL CRAFT THROUGH TUESDAY.

AS FOR COASTAL FLOODING...SUSCEPTIBLE AREA SEEMS TO BE THE BACK BAYS
ON THE SOUTH SHORE OF LONG ISLAND WITH A STRONG PERSISTENT SOUTHERLY
FLOW TONIGHT. ASTRONOMICAL TIDES ARE LOW AND TIDAL DEPARTURES NEEDED
FOR MINOR FLOODING ARE 2 TO 3 FEET THROUGH FRIDAY MORNING.
&&

.HYDROLOGY...SCATTERED MOSTLY LIGHT PRECIP WILL BE POSSIBLE UNTIL
ABOUT 22Z-23Z FROM NYC WEST...BUT THEN HEAVY RAINS MOVE IN TONIGHT
PER NEAR TERM DISCUSSION ABOVE. AREAL QPF TONIGHT WILL RANGE FROM 1
TO 2 INCHES...WITH SOME LOCALLY HIGHER AMOUNTS OF UP TO 3 INCHES
POSSIBLE ESPECIALLY OVER WESTERN AND CENTRAL LI/CT...AND THE
HEAVIEST SHOWERS CAPABLE OF PRODUCING 1-2 INCHES OF RAIN IN ONLY AN
HOUR. RAINFALL OF THESE AMOUNTS/RATES APPROACHES/EXCEEDS FFG FOR
SOME RIVERS IN NORTHEAST NJ...AND WILL BE CAPABLE OF PRODUCING FLASH
FLOODING OF URBAN AND POOR DRAINAGE AREAS...SO THE FLASH FLOOD WATCH
REMAINS IN EFFECT FOR THE ENTIRE CWA.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH FROM 9 PM EST THIS EVENING THROUGH FRIDAY
     MORNING FOR CTZ006>008-010>012.
     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ005-009.
NJ...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ002>006-011.
NY...FLASH FLOOD WATCH FROM 9 PM EST THIS EVENING THROUGH
     FRIDAY MORNING FOR NYZ079-081.
     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ067>078-080.
MARINE...SMALL CRAFT ADVISORY FROM 3 AM TO 10 AM EST FRIDAY FOR
     ANZ335-338.
     GALE WARNING UNTIL 3 AM EST FRIDAY FOR ANZ335-338-353-355.
     GALE WARNING FROM 10 PM THIS EVENING TO 9 AM EST FRIDAY FOR
     ANZ330.
     SMALL CRAFT ADVISORY FROM 3 AM FRIDAY TO 7 PM SATURDAY EST FOR
     ANZ353-355.
     GALE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EST FRIDAY FOR
     ANZ350.
&&

NEAR/SHORT TERM...GOODMAN
AVIATION/LONG TERM...PFM
MARINE...AL
Hazardous weather outlook, Nov 16, 5:13 PM EST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
513 PM EST THU NOV 16 2006

CTZ006>008-010>012-NYZ079-081-172215-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
513 PM EST THU NOV 16 2006

...FLASH FLOOD WATCH IN EFFECT FROM 9 PM EST THIS EVENING THROUGH
FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS EVENING
INTO FRIDAY MORNING....ACCOMPANIED BY HEAVY DOWNPOURS. THIS WILL
BE A QUICK SHOT OF HEAVY RAIN WITH THE BRUNT OF THE RAINFALL
FALLING IN A PERIOD OF 6 HOURS OR LESS. WIDESPREAD RAINFALL
AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED...WITH LOCAL AMOUNTS OF 2 TO
3 INCHES POSSIBLE.

THESE RAINFALL AMOUNTS COMBINED WITH A NEARLY SATURATED GROUND
FROM THE RAINFALL OVER THE LAST WEEK WILL LIKELY CAUSE THE RAPID
RISE OF SMALL RIVERS...STREAMS AND CREEKS...RESULTING IN LOCALIZED
FLASH FLOODING. IN ADDITION...FLOODING IS EXPECTED IN POOR
DRAINAGE AND LOW-LYING URBAN AREAS...ESPECIALLY WHERE STORM DRAINS
ARE CLOGGED FROM LEAVES.

SOUTHERLY WINDS AHEAD OF THE STORM WILL INCREASE LATE THIS
AFTERNOON AND TONIGHT. LINES OF HEAVY SHOWERS MAY PRODUCE WIND GUSTS
UP TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND CAUSE SCATTERED
POWER OUTAGES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR TONIGHT.

CTZ005-009-NJZ002>006-011-NYZ067>078-080-172215-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
513 PM EST THU NOV 16 2006

...FLASH FLOOD WATCH IN EFFECT UNTIL 5 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT...ACCOMPANIED
BY HEAVY DOWNPOURS. THIS WILL BE A QUICK SHOT OF HEAVY RAIN WITH
THE BRUNT OF THE RAINFALL FALLING IN A PERIOD OF 6 HOURS OR LESS.
WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED...WITH
LOCAL AMOUNTS OF 2 TO 3 INCHES POSSIBLE.

THESE RAINFALL AMOUNTS COMBINED WITH A NEARLY SATURATED GROUND
FROM THE RAINFALL OVER THE LAST WEEK WILL LIKELY CAUSE THE RAPID
RISE OF SMALL RIVERS...STREAMS AND CREEKS...RESULTING IN LOCALIZED
FLASH FLOODING. IN ADDITION...FLOODING IS EXPECTED IN POOR
DRAINAGE AND LOW-LYING URBAN AREAS...ESPECIALLY WHERE STORM DRAINS
ARE CLOGGED FROM LEAVES.

SOUTHERLY WINDS AHEAD OF THE STORM WILL INCREASE LATE THIS
AFTERNOON AND TONIGHT. WINDS ALOFT WILL ALSO INCREASE. IF ANY
THUNDERSTORMS DEVELOP...SOME OF THESE HIGHER WINDS ALOFT MAY MIX
DOWN TO THE SURFACE. ISOLATED DAMAGING WIND GUSTS TO NEAR 60 MPH ARE
POSSIBLE IN ASSOCIATION WITH ANY THUNDERSTORMS THAT MAY DEVELOP.
EVEN WITHOUT THUNDERSTORMS...LINES OF HEAVY SHOWERS MAY PRODUCE WIND
GUSTS BETWEEN 30 AND 45 MPH...WHICH COULD DOWN TREE LIMBS AND CAUSE
SCATTERED POWER OUTAGES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR TONIGHT.

ANZ335-338-172215-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
513 PM EST THU NOV 16 2006

...GALE WARNING IN EFFECT UNTIL 3 AM EST FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 10 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT FOR TONIGHT. SEE THE LATEST COASTAL
WATERS FORECAST FOR DETAILS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY CONTINUES THROUGH FRIDAY MORNING. SEE THE
LATEST COASTAL WATERS FORECAST FOR DETAILS. OTHERWISE...HAZARDOUS
WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ330-172215-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
513 PM EST THU NOV 16 2006

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT FOR TONIGHT. SEE THE LATEST COASTAL
WATERS FORECAST FOR DETAILS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE GALE WARNING CONTINUES INTO FRIDAY MORNING. SEE THE LATEST
COASTAL WATERS FORECAST FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ353-355-172215-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
513 PM EST THU NOV 16 2006

...GALE WARNING IN EFFECT UNTIL 3 AM EST FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM FRIDAY TO 7 PM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT FOR TONIGHT. SEE THE LATEST COASTAL
WATERS FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY CONTINUES THROUGH EARLY SATURDAY EVENING.
SEE THE LATEST COASTAL WATERS FORECAST FOR DETAILS. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ350-172215-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
513 PM EST THU NOV 16 2006

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT FOR TONIGHT. SEE THE LATEST COASTAL
WATERS FORECAST FOR DETAILS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE GALE WARNING CONTINUES INTO FRIDAY MORNING. SEE THE LATEST
COASTAL WATERS FORECAST FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GOODMAN

In the hours before

Special weather statement, Nov 16, 3:58 PM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
358 PM EST THU NOV 16 2006

NJZ002>006-011-NYZ067>076-170500-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-QUEENS-
358 PM EST THU NOV 16 2006

...THERE IS THE SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON...THROUGH MID EVENING FOR THE LOWER HUDSON
VALLEY...INCLUDING NEW YORK CITY...AND AREAS TO THE
WEST...

A STRONG LOW PRESSURE SYSTEM OVER LAKE ERIE...WITH A COLD FRONT
EXTENDING SOUTH INTO THE WESTERN CAROLINAS...WILL SLOWLY LIFT
NORTH THIS EVENING...AS ITS COLD FRONT MOVES TO THE EAST ACROSS
THE TRI-STATE THROUGH FRIDAY MORNING.

STRONG SOUTHERLY WINDS HAVE DEVELOPED IN THE LOWER LEVELS OF THE
ATMOSPHERE AHEAD OF THE COLD FRONT. THESE HAVE BROGHT IN
WARMER...MORE UNSTABLE AIR INTO AREAS ALONG AND WEST OF THE LOWER
HUDSON VALLEY..INCLUDING NEW YORK CITY. THIS UNSTABLE
AIR...COUPLED WITH LOW LEVEL LIFT AHEAD OF THE COLD FRONT COULD
PRODUCE ISOLATED THUNDERSTORMS ACROSS THE LOWER HUDSON VALLEY...AND
ON WEST LATE THIS AFTERNOON TROUGH MID EVENING. IF ANY
THUNDERSTORMS DEVELOP SOME OF THESE HIGHER WINDS ALOFT MAY MIX
DOWN TO THE SURFACE. ISOLATED WIND GUSTS TO 60 MPH WILL BE
POSSIBLE IN ASSOCIATION WITH ANY THUNDERSTORMS THAT MAY DEVELOP.
EVEN WITHOUT THUNDERSTORMS...LINES OF HEAVY SHOWERS MAY PRODUCE
WIND GUSTS BETWEEN 30 AND 50 MPH...WHICH COULD DOWN TREE LIMBS AND
CAUSE SCATTERED POWER OUTAGES.

RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST INFORMATION FROM
THE NATIONAL WEATHER SERVICE.

MALOIT
Local storm report, Nov 16, 5:27 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
527 PM EST THU NOV 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     NON-TSTM WND DMG TEANECK                 40.89N 74.01W
11/16/2006                   BERGEN             NJ   TRAINED SPOTTER

            TREE DOWN INTO HOUSE.

&&

PFM
Local storm report, Nov 16, 5:39 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
539 PM EST THU NOV 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     NON-TSTM WND DMG GOSHEN                  41.40N 74.33W
11/16/2006                   ORANGE             NY   TRAINED SPOTTER

            TREES DOWN.

&&

PFM

Nearby

Wind Advisories in New York, 2006Wind Advisories in Connecticut, 2006Wind Advisories in New Jersey, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.